MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567340
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2020 as no event date was reported.(b)(4).Investigation results: a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and was in a good condition.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located near the proximal section of the ro marker.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose, such as the interaction between the scope and the balloon.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.According to the complainant, during the procedure, the balloon was attempted to be inflated; however, it did not inflate.Reportedly, the balloon was then removed from the patient and was checked.A hole was noticed in the balloon.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9837115
Report Number3005099803-2020-00882
Device Sequence Number13756266
Product Code FGE
UDI-Device Identifier08714729097051
UDI-Public08714729097051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model NumberM00567340
Device Catalogue Number6734
Device Lot Number0021738388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1